Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 17, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Oct 16, 2006, 6:52 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Oct 16, 2006, 7:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2006, 6:52 AM CDT (11:52 UTC)
- In effect from
- Oct 16, 2006, 7:00 AM CDT
- Expired
- Oct 16, 2006, 5:45 PM CDT
- In force
- 11 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 11.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2047 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 161152 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 652 AM CDT MON OCT 16 2006 ...STRONG SOUTH WINDS EXPECTED FOR THE COASTAL COUNTIES OF DEEP SOUTH TEXAS FOR TODAY... .A LOW PRESSURE SYSTEM EXTENDING FROM THE GREAT PLAINS INTO DEEP SOUTH TEXAS WILL CONTINUE TO CAUSE VERY STRONG WINDS OVER THE COASTAL COUNTIES OF DEEP SOUTH TEXAS TODAY. WINDS WILL NOT BE QUITE AS STRONG OVER THE CENTRAL AND WESTERN PORTIONS OF DEEP SOUTH TEXAS DUE TO THE POSITION OF THE TROUGH OF LOW PRESSURE. TXZ251-254>257-170000- /O.NEW.KBRO.WI.Y.0017.061016T1200Z-061017T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 652 AM CDT MON OCT 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. WINDS WILL INCREASE FROM THE SOUTH TODAY OVER THE COASTAL COUNTIES OF DEEP SOUTH TEXAS AS A LOW PRESSURE SYSTEM CONTINUES EAST OVER NORTH TEXAS. WINDS SHOULD DECREASE RAPIDLY THIS EVENING AS THE PRESSURE GRADIENT RELAXES. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KBRO 162245 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 545 PM CDT MON OCT 16 2006 ...THE WIND ADVISORY IS CANCELED... TXZ251-254>257-162345- /O.CAN.KBRO.WI.Y.0017.000000T0000Z-061017T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 545 PM CDT MON OCT 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY. SOUTH WINDS HAVE DECREASE TO 15 MPH ALONG THE COAST NOW...THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. $$ 58
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Oct 16, 2:30 AM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Oct 16, 2:30 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 230 AM CDT MON OCT 16 2006 .DISCUSSION...STRONG...DEEP SOUTHWEST MID AND UPPER LEVEL FLOW IS CARRYING ABUNDANT MOISTURE NORTHEAST ACROSS THE CWA THIS MORNING. LOW LEVEL SOUTHEAST TO SOUTH FLOW IS BRINGING ADDITIONAL SHOWERS INTO THE AREA...AND A LLJ IS ALSO EVIDENT FROM RADAR VAD WIND PROFILE. WITH PWAT AT AROUND 2.5 INCHES AND A VEERING PROFILE WITH ADEQUATE SHEAR...THERE IS PLENTY OF SUPPORT FOR MORE SHOWERS AND THUNDERSTORMS TODAY...WITH THE POSSIBILITY OF SOME STRONGER STORMS. THE CWA IS CONSEQUENTLY IN A GENERAL THUNDERSTORM OUTLOOK AREA FOR TODAY. A TRIGGER FOR CONVECTION IN THE FORM OF H5 LIFT WILL DEVELOP TODAY AS A MID LEVEL LOW MOVING FROM ARIZONA INTO NEW MEXICO OPENS UP INTO A WAVE AND MOVES EAST ACROSS TEXAS. THE BEST ENERGY FOR CONVECTION IN DEEP SOUTH TEXAS APPEARS TO MOVE INTO SOUTH TEXAS THIS AFTERNOON...WITH STRONGER...OUTFLOW DRIVEN CONVECTION THEN POISED TO HEAD INTO DEEP SOUTH TEXAS TONIGHT. AS A RESULT...WILL KEEP SOME POPS GOING A BIT LONGER TODAY THAN GUIDANCE MIGHT OTHERWISE SUGGEST. TEMPERATURES SHOULD CREEP BACK UP A FEW MORE DEGREES TODAY...BUT WILL SHAVE A COUPLE OF DEGREES OFF GUIDANCE WITH RESIDUAL SHOWERS AND CLOUDINESS IN THE AREA. THE NEXT COLD FRONT KNOCKS ON THE DOOR OF THE NORTHERN TIER COUNTIES LATE WEDNESDAY...AND PUSHES THROUGH THURSDAY WITH A BAND OF CONVECTION. COULD SEE A REPLAY OF STRONG CONVECTION MOVING SOUTH OVER THE MARINE ZONES AND COASTAL AREAS. THERE IS A POSSIBILITY OF SOME PUSHBACK THROUGH THURSDAY NIGHT AND FRIDAY AS SHOWERS MOVE BACK NORTH IN THE WAKE OF THE FRONT. THE GFS IS NOT DROPPING TEMPERATURES AS MUCH IN THE WAKE OF THE FRONT...BUT OVERNIGHT LOWS IN THE 60S ARE POSSIBLE THURSDAY NIGHT...WITH HIGHS IN THE 80S ON FRIDAY. TEMPERATURES RECOVER SOMEWHAT ON SATURDAY AFTER A BRIEF RESPITE FROM THE FIRST FRONT...BUT ANOTHER SURGE OF CONTINENTAL POLAR AIR ARRIVES LATE SATURDAY OR EARLY SUNDAY...BRINGING A DAY OF SHOWER ACTIVITY ON SUNDAY FOLLOWED BY CLEARING. TEMPERATURES WILL AGAIN BE INDUCED TO DECREASE INTO THE LOWER 80S ON SUNDAY WITH LOWS SUNDAY NIGHT AGAIN MOSTLY IN THE 60S. THIS SECOND AIRMASS WILL SLIDE EAST AHEAD OF H5 RIDGING SHIFTING TOWARD TEXAS FROM UPSTREAM...ALLOWING RETURN FLOW TO SET UP WITH GULF SHOWERS DEVELOPING AND MOVING INTO THE CWA DURING THE DAY MONDAY. THE FOLLOW-UP FORMATION OF LOW PRESSURE IN NORTH TEXAS AND THE PANHANDLE AREA WILL RESULT IN A COUPLE OF DAYS OF STRONG ONSHORE WINDS...THOUGH THE MAIN IMPACT WILL BE OVER THE MARINE AREAS. && .PREV DISCUSSION...ISSUED AT 756 PM CDT SUN OCT 15 2006...THE EVENING SOUNDING CONTINUED TO SHOW DEEP MOISTURE OVER THE REGION WITH A PWAT OF 2.59 INCHES. SHOWER ACTIVITY IS CURRENTLY LIMITED TO A STRIPE FROM SARITA TO RIO GRANDE CITY. MORE SHOWER ACTIVITY IS TRYING TO FORM UP TO THE SOUTHWEST. THINK SHOWER ACTIVITY WILL CONTINUE THROUGH THE NIGHT...BUT THERE WILL ONLY BE ISOLATED AREAS OF HEAVY RAIN. CURRENT FORECAST HAS ALL THIS COVERED SO WILL NOT NEED TO UPDATE. && .MARINE...AT 1 AM BUOY 20 REPORTED SOUTH SOUTHEAST WINDS AT 21 KNOTS WITH GUSTS TO 27 KNOTS AND SEAS AT 10 FEET WITH A 9 SECOND PERIOD. A LOW PRESSURE SYSTEM LOCATED OVER TEXAS WILL CONTINUE PRODUCING A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE MARINE AREAS ON MONDAY. THE WINDS WILL CONTINUE NEAR SMALL CRAFT CONDITIONS OVER THE GULF COASTAL WATERS THROUGH MONDAY AFTERNOON. SEAS WILL CONTINUE ABOVE SMALL CRAFT CRITERIA THROUGH MONDAY EVENING. WINDS AND SEAS WILL DECREASE OVER THE MARINE AREAS TUESDAY. WINDS AND SEAS WILL INCREASE THURSDAY AND FRIDAY. && .AVIATION...VFR CONDITIONS WITH MODERATE SOUTHEAST WINDS AND PARTLY CLOUDY SKIES ARE OCCURRING AT THE REGIONAL AIRPORTS. THERE IS A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE CWA AT TIMES THROUGH MONDAY AFTERNOON. ANY SHOWERS OR THUNDERSTORMS MAY TEMPORARILY REDUCE CEILINGS OR VISIBILITIES TO MVFR CONDITIONS. SOUTHEAST TO SOUTH WINDS WILL INCREASE TODAY BECOMING MODERATE TO STRONG AND GUSTY DURING THE AFTERNOON AND EARLY EVENING. OTHERWISE VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW 90 79 92 79 92 77 / 30 30 10 05 20 30 BROWNSVILLE 91 78 93 79 94 77 / 30 30 10 05 20 30 FALFURRIAS 94 73 96 75 95 73 / 30 30 10 05 40 30 HARLINGEN 93 78 95 78 95 77 / 30 30 10 05 20 30 HEBBRONVILLE 92 72 94 73 93 74 / 20 20 05 00 30 30 MCALLEN 94 76 98 77 97 76 / 30 30 10 05 20 30 PORT ISABEL 89 80 91 79 91 78 / 30 30 10 05 20 30 RIO GRANDE CITY 94 76 97 77 97 76 / 20 20 10 05 20 30 SOUTH PADRE ISLAND 89 80 90 80 90 79 / 30 30 10 05 20 30 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ150-155-170-175 THROUGH 17/00Z. && 54/63 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Oct 16, 5:05 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 505 AM CDT MON OCT 16 2006 TXZ248>257-171100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 505 AM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS DUE TO THE WINDS AND SEAS. A HIGH RISK OF RIP CURRENTS EXISTS FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA DUE TO THE WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE NECESSARY THROUGH TUESDAY MORNING ACROSS THE GULF COASTAL WATERS DUE TO THE SEAS. A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 3:45 PM CDT | Special Marine Warning | BRO | 30 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.